Alert archive / South Dakota / High Wind Warnings in 2015

High Wind Warning 2, NWS Aberdeen, SD

August 22, 20157 counties in South Dakota

NWS Aberdeen, SD issued this high wind warning at Aug 22, 2015, 9:45 AM MDT for 7 counties in South Dakota. It was in force for 11 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 22, 2015, 9:45 AM MDT (15:45 UTC)
Expired
Aug 22, 2015, 9:00 PM MDT
In force
11 hr
Issued by
NWS Aberdeen, SD

Counties Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD, Sully County, SD

The radar

The Aberdeen radar (KABR), 189 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 10:06 AM MDTHIGH SUST WINDS 4210 S Bullhead, SD42 MPH SUSTAINED WINDS WITH GUSTS TO 56 MPH
Aug 22, 10:59 AM MDTHIGH SUST WINDS 4013 N Vivian, SD40 MPH SUSTAINED WITH GUSTS TO 53 MPH
Aug 22, 11:20 AM MDTNON-TSTM WND GST 5914 N Vivian, SDSUSTAINED 40 MPH WITH GUSTS TO 59 MPH
Aug 22, 11:33 AM MDTHIGH SUST WINDS 40Pierre, SD40 MPH SUSTAINED WITH GUSTS TO 51 MPH
Aug 22, 12:06 PM MDTNON-TSTM WND GST 5910 S Bullhead, SD
Aug 22, 5:06 PM MDTNON-TSTM WND GST 7310 S Bullhead, SDSUSTAINED WINDS OF 50 MPH OR GREATER HAS OCCURRED SINCE 4 PM CDT
Aug 22, 5:20 PM MDTNON-TSTM WND GST 5913 Nnw Sansarc, SD
Aug 22, 6:00 PM MDTHIGH SUST WINDS 402 S Murdo, SDAVERAGE SUSTAINED WIND OF 40 MPH SINCE 4 PM CDT
Aug 22, 6:00 PM MDTNON-TSTM WND GST 674 W Trail City, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 3.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1819 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WWUS73 KABR 221545
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1045 AM CDT SAT AUG 22 2015

...VERY STRONG AND GUSTY NORTHWEST WINDS TODAY...

SDZ003-015-033>035-045-048-222345-
/O.UPG.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/
/O.NEW.KABR.HW.W.0002.150822T1545Z-150823T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
1045 AM CDT SAT AUG 22 2015

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...THIS MORNING THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ008-020>023-222345-
/O.EXB.KABR.WI.Y.0018.150822T2100Z-150823T1200Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1045 AM CDT SAT AUG 22 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
CDT SUNDAY. 

* TIMING...THIS AFTERNOON THROUGH SUNDAY MORNING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004>007-009>011-016>019-036-037-051-222345-
/O.CON.KABR.WI.Y.0018.150822T1800Z-150823T0300Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER-
FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...
CLARK...HIGHMORE...MILLER...FORT THOMPSON
1045 AM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THIS AFTERNOON THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
573 
WWUS73 KABR 222342
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
642 PM CDT SAT AUG 22 2015

...VERY STRONG AND GUSTY NORTHWEST WINDS CONTINUE...

SDZ003-015-033>035-045-048-230300-
/O.CON.KABR.HW.W.0002.000000T0000Z-150823T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
642 PM CDT SAT AUG 22 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ004>007-009>011-016>019-036-037-051-230300-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER-
FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...
CLARK...HIGHMORE...MILLER...FORT THOMPSON
642 PM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ008-020>023-230745-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T1200Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
642 PM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

* TIMING...THROUGH SUNDAY MORNING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
150 
WWUS73 KABR 230117
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
817 PM CDT SAT AUG 22 2015

...VERY STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE OVERNIGHT...

SDZ003-015-033>035-045-048-230300-
/O.CON.KABR.HW.W.0002.000000T0000Z-150823T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
817 PM CDT SAT AUG 22 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-230930-
/O.EXT.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
817 PM CDT SAT AUG 22 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SUNDAY...

* TIMING...THROUGH SUNDAY MORNING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-006-010-017-018-037-230900-
/O.EXT.KABR.WI.Y.0018.000000T0000Z-150823T0900Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
817 PM CDT SAT AUG 22 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

* TIMING...THROUGH LATE TONIGHT.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004-009-016-036-051-230300-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/
CAMPBELL-WALWORTH-POTTER-HYDE-BUFFALO-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG...
HIGHMORE...FORT THOMPSON
817 PM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
829 
WWUS73 KABR 230252
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
952 PM CDT SAT AUG 22 2015

...STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE OVERNIGHT...

SDZ003-015-230600-
/O.EXP.KABR.HW.W.0002.000000T0000Z-150823T0300Z/
/O.EXB.KABR.WI.Y.0018.150823T0300Z-150823T0600Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE
952 PM CDT SAT AUG 22 2015

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...
...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING...THROUGH MIDNIGHT MDT.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ033>035-045-048-230400-
/O.EXP.KABR.HW.W.0002.000000T0000Z-150823T0300Z/
STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
952 PM CDT SAT AUG 22 2015

...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING...

WIND SPEEDS HAVE DROPPED BELOW HIGH WIND WARNING
CRITERIA...ALLOWING THE HIGH WIND WARNING TO EXPIRE ON TIME.
HOWEVER...SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE
LIKELY TO PERSIST FOR A FEW MORE HOURS LATE THIS EVENING.

$$

SDZ036-051-230400-
/O.EXP.KABR.WI.Y.0018.000000T0000Z-150823T0300Z/
HYDE-BUFFALO-
INCLUDING THE CITIES OF...HIGHMORE...FORT THOMPSON
952 PM CDT SAT AUG 22 2015

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

WIND SPEEDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...ALLOWING
THE WIND ADVISORY TO EXPIRE ON TIME. HOWEVER...SUSTAINED WINDS OF
15 TO 25 MPH WITH GUSTS TO 35 MPH ARE LIKELY TO PERSIST FOR A FEW
MORE HOURS LATE THIS EVENING.

$$

SDZ004-009-016-230600-
/O.EXT.KABR.WI.Y.0018.000000T0000Z-150823T0600Z/
CAMPBELL-WALWORTH-POTTER-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG
952 PM CDT SAT AUG 22 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY...

* TIMING...THROUGH LATE TONIGHT.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-231100-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T1500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
952 PM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY...

* TIMING...THROUGH MID SUNDAY MORNING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-006-010-017-018-037-230900-
/O.CON.KABR.WI.Y.0018.000000T0000Z-150823T0900Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
952 PM CDT SAT AUG 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* TIMING...THROUGH EARLY SUNDAY MORNING.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Aug 22, 5:26 AM MDT, 4 hours 19 minutes earlier.

Area forecast discussion, Aug 22, 5:26 AM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
626 AM CDT SAT AUG 22 2015

.SHORT TERM...(TODAY THROUGH MONDAY AFTERNOON)
ISSUED AT 412 AM CDT SAT AUG 22 2015

STRONG COLD FRONT CONTINUES TO ADVANCE EASTWARD AND IS NOW INTO THE
WESTERN DAKOTAS. BUFFALO JUST RECENTLY GUSTED TO 60 MPH WITH THE
FRONTAL PASSAGE. AS THE FRONT CONTINUES TO MOVE EAST...STRONG WINDS
WILL EVENTUALLY MAKE THEIR WAY INTO THE WESTERN CWA BY LATER THIS
MORNING. CURRENT TIMING ON WIND ADVISORY STILL LOOKS OK AT THIS
POINT SO NO CHANGES THERE. AM A BIT CONCERNED AREAS ALONG AND WEST
OF THE MISSOURI RIVER IN OUR CWA MAY FLIRT WITH HIGH WIND WARNING
CRITERIA SO WILL KEEP A CLOSE EYE ON THIS. STRONG WINDS WILL
EVENTUALLY MAKE THEIR WAY INTO THE JAMES VALLEY LATER TODAY. SEEMS
THERE MAY BE SOME POTENTIAL TO SEE WIND ADVISORY SPEEDS ACROSS THE
COTEAU REGION LATE THIS AFTERNOON INTO THE EVENING HOURS A BIT
FURTHER EAST THAN CURRENT ADVISORY SO WILL ALSO BE WATCHING THIS
POTENTIAL AND MAY NEED TO EXPAND WIND ADVISORY EASTWARD LATER TODAY.

AS FOR THUNDERSTORM POTENTIAL ALONG THE FRONT...IT APPEARS MOST OF
THE INTENSE STORM ACTIVITY WILL OCCUR ACROSS MINNESOTA THIS
AFTERNOON. BEST SVR PARAMETERS SET UP EAST OF THE AREA BUT COULD
STILL SEE A FEW STORMS INITIATE ALONG OR EAST OF I-29 LATER TODAY
AND QUICKLY MOVE EAST INTO MN. SVR POTENTIAL ACROSS OUR CWA TODAY IS
RATHER LIMITED THOUGH AS THE FRONT MOVES THROUGH JUST A LITTLE TOO
QUICKLY.

HIGH TEMPS TODAY ARE A LITTLE TRICKY WITH THE FRONTAL PASSAGE. STILL
SOME TIME FOR DECENT WARMING TODAY ACROSS THE EASTERN CWA WHERE
HIGHS WILL LIKELY APPROACH 80 DEGREES. THINGS GET MORE TRICKY FROM
FROM THE JAMES VALLEY WESTWARD WHERE THERE WILL STILL BE SOME DEGREE
OF WARMING THIS MORNING INTO EARLY AFTERNOON BEFORE THE STRONGER
COLD AIR ADVECTION SETS IN. IN FACT...TEMPS LATER TODAY ALONG AND
WEST OF THE JAMES VALLEY MAY ACTUALLY REMAIN STEADY OR SLOWLY FALL.

AS THE UPPER LOW ROTATES EASTWARD OVER THE AREA THIS
EVENING...POTENTIAL FOR WRAP AROUND RAINFALL LOOKS DECENT ACROSS THE
NORTHERN CWA SO HAVE INCREASED POPS JUST A BIT. WILL ALSO CONTINUE
TO WATCH WIND SPEEDS INTO THIS EVENING AS SPEEDS MAY STILL FLIRT
WITH ADVISORY CRITERIA...ESPECIALLY IN THE COTEAU/SISSETON REGION
WHERE GUIDANCE SPEEDS ARE RATHER HIGH FROM 03Z TO 06Z. DAY SHIFT MAY
NEED TO CONSIDER EXPANDING THE WIND ADVISORY EASTWARD A BIT INTO THE
SISSETON AREA.

ATTENTION WILL THEN TURN TO LOW TEMPS SUNDAY NIGHT/MONDAY MORNING AS
WINDS GO LIGHT AS SFC HIGH PRESSURE SETTLES IN. THERE WILL BE A
RATHER COOL AIR MASS IN PLACE AND LOWS WILL DIP INTO THE LOW TO MID
40S FOR MOST LOCATIONS.

.LONG TERM...(MONDAY EVENING THROUGH FRIDAY)
ISSUED AT 412 AM CDT SAT AUG 22 2015

THE LATEST MODELS CONTINUE TO INDICATE AN AMPLIFYING LONG WAVE
PATTERN ACROSS THE CONUS.  MODERATE/STRONG MID LEVEL RIDGE WILL
BUILD ACROSS THE ROCKIES/WESTERN HIGH PLAINS...WHICH SHOULD SPELL
MOSTLY DRY CONDITIONS FOR THE FIRST PART OF THE PERIOD.
HOWEVER...LATER IN THE PERIOD THERE IS LESS MODEL CONSISTENCY ALONG
WITH A LACK OF MODEL AGREEMENT ON ENERGY TRAVELING THROUGH THE
RIDGE.  THUS THE POP FORECAST FOR THE LATER PERIODS IS SHROUDED IN
DOUBT.  FOR NOW MODEL BLEND WILL HAVE TO SUFFICE. TEMPERATURES WILL
BEGIN THE PERIOD BELOW NORMAL...BUT THEN TREND TOWARD NORMAL.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 623 AM CDT SAT AUG 22 2015

STRATUS HAS SNEAKED UP INTO THE KATY AREA OVERNIGHT AND WILL
PROBABLY PERSIST UNTIL THE WINDS GO SOUTHWESTERLY LATER THIS
MORNING. OTHERWISE ITS EXPECTED TO BE VFR AT ALL TAF SITES THROUGH
TODAY. A FEW SHOWERS ARE POSSIBLE AT KMBG/KABR THIS AFTERNOON AND
EVENING ALONG WITH STRONG/GUSTY WINDS FOR ALL TERMINALS.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
     FOR SDZ004>007-009>011-016>019-036-037-051.

     WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR SDZ003-
     015-033>035-045-048.

MN...NONE.
&&

SHORT TERM...TMT
LONG TERM...TDK
AVIATION...TDK
Hazardous weather outlook, Aug 22, 3:38 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
438 AM CDT SAT AUG 22 2015

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-230945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
438 AM CDT SAT AUG 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG NORTHWEST WINDS ARE EXPECTED ACROSS CENTRAL SOUTH
DAKOTA TODAY WITH GUSTS AROUND 55 MPH LIKELY. GUSTS FROM 40 TO 50
MPH ARE EXPECTED FURTHER EAST INTO PORTIONS OF NORTHEAST SOUTH
DAKOTA LATER THIS AFTERNOON INTO THIS EVENING.

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON EAST OF I-29. THE
SEVERE THREAT IS RATHER LOW WITH THE MORE CONCENTRATED RISK OF
SEVERE WEATHER CENTERED OVER MINNESOTA.

THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY
TODAY WEST OF THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TMT

Nearby

High Wind Warnings in South Dakota, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.